Alert archive / Florida / Rip Current Statements in 2015

Rip Current Statement 37, NWS Tallahassee, FL

June 11, 2015Gulf County, Florida

NWS Tallahassee, FL issued this rip current statement at Jun 11, 2015, 8:33 AM CDT for Gulf County, Florida. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jun 11, 2015, 8:33 AM CDT (13:33 UTC)
Expired
Jun 11, 2015, 11:00 PM CDT
In force
14 hr
Issued by
NWS Tallahassee, FL

County Gulf County, FL

The radar

The Eglin Afb radar (KEVX), 97 km from the middle of the area, began a volume at 13:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 1.6 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2015-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 474 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2015-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
474 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
853 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

833 
WHUS42 KTAE 111333
CFWTAE

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
933 AM EDT THU JUN 11 2015

...THERE IS A HIGH RISK OF RIP CURRENTS TODAY AT GULF COUNTY
BEACHES...

.SOUTHERLY WINDS WILL INCREASE ALONG THE BEACHES WITH SURF HEIGHTS
BUILDING TO AROUND 2 FEET TODAY AND 2 TO 4 FEET ON FRIDAY.

FLZ114-120400-
/O.NEW.KTAE.RP.S.0037.150611T1333Z-150612T0400Z/
COASTAL GULF-
933 AM EDT THU JUN 11 2015

...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A HIGH RIP
CURRENT RISK...WHICH IS IN EFFECT THROUGH THIS EVENING. 

* TIMING...THROUGH THIS EVENING

* IMPACTS...LIFE THREATENING RIP CURRENTS LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. 

&&

$$

What forecasters said that day

The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this rip current statement went out at Jun 11, 2:27 AM CDT, 6 hours 6 minutes earlier.

Area forecast discussion, Jun 11, 2:27 AM CDT, 6 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
327 AM EDT THU JUN 11 2015

.NEAR TERM [THROUGH TODAY]...

AN UPPER LEVEL LOW WAS CENTERED OVER THE WESTERN PORTION OF OUR
CWA EARLY THIS MORNING. THIS FEATURE WILL MOVE SLOWLY WESTWARD
TODAY AS DEEP LAYER RIDGING BUILDS IN FROM THE WESTERN ATLANTIC.
DEEP MOIST SOUTHERLY FLOW ALONG WITH A DECENT LOBE OF ENERGY
LIFTING NORTH FROM THE NORTHEAST GULF WILL HELP GENERATE
WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS THE TRI-STATE REGION.
AT 06Z, WE ALREADY SEE NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS
OUR COASTAL WATERS. POPS WILL BE CATEGORICAL (80%) GENERALLY ALONG
AND SOUTH OF I-10 AND LIKELY (60-70%) NORTHWARD. AFTERNOON TEMPS
WILL BE HELD DOWN A FEW DEGREES DUE TO THE CLOUD COVER AND
CONVECTION.

.SHORT TERM [TONIGHT THROUGH SATURDAY]...

THE UPPER LEVEL TROUGH THAT HAS KEPT CONDITIONS UNSETTLED OVER THE
PAST COUPLE OF DAYS WILL RETROGRADE WESTWARD THROUGH THE SHORT
TERM AS AN UPPER LEVEL RIDGE BUILDS IN FROM THE EAST. THIS WILL
ALLOW FOR A DECREASING TREND IN THE COVERAGE OF SHOWERS AND
THUNDERSTORMS ACROSS THE AREA ALONG WITH A WARMING TREND. THE
AIRMASS WILL STILL REMAIN RATHER MOIST IN THE LOW LEVELS...SO THIS
WARMING TREND MAY RESULT IN HEAT INDEX VALUES REACHING THE UPPER
90S TO LOWER 100S ACROSS THE AREA BY THIS WEEKEND WITH ACTUAL HIGH
TEMPERATURES IN THE LOW TO MID 90S.

.LONG TERM [SATURDAY NIGHT THROUGH THURSDAY]...

HIGH PRESSURE SETTLING IN OVER THE AREA THIS WEEKEND WILL CAUSE US
TO RETURN TO A MORE SUMMER-LIKE PATTERN. HIGH TEMPERATURES WILL
BE MORE SEASONABLE FOR THIS TIME OF YEAR STARTING OUT IN THE LOW
90S AND GRADUALLY WARMING TO THE MID 90S BY THE END OF THE PERIOD.
ANY CONVECTION WILL GENERALLY BE INDUCED BY THE DAILY AFTERNOON
SEABREEZE.

&&

.AVIATION...

[THROUGH 06Z FRIDAY] WE WILL SEE ANOTHER ACTIVE DAY WITH
WIDESPREAD CONVECTION GRADUALLY SPREADING NORTHWARD ACROSS THE
TRI-STATE REGION. ALL TERMINALS EXCEPT POSSIBLY DHN AND ABY SHOULD
BE IMPACTED BEFORE NOON.

&&

.MARINE...

A FAIRLY STORMY DAY IS EXPECTED TODAY ACROSS THE COASTAL WATERS WITH
NUMEROUS SHOWERS AND THUNDERSTORMS CAPABLE OF LOCALLY GUSTY WINDS.
OTHERWISE...SOUTHERLY WINDS JUST BELOW CAUTIONARY LEVELS ARE
EXPECTED TONIGHT...HIGHEST WEST OF APALACHICOLA. LIGHT TO MODERATE
WINDS AND SEAS ARE EXPECTED THIS WEEKEND.

&&

.FIRE WEATHER...

NO FIRE WEATHER CONCERNS FOR THE NEXT SEVERAL DAYS.

&&

.HYDROLOGY...

RAIN CHANCES WILL BE ELEVATED ONCE AGAIN TODAY WITH LOCALIZED
HEAVY AMOUNTS POSSIBLE...BUT WIDESPREAD HEAVY RAINFALL THAT WOULD
RESULT IN RIVER FLOODING IS NOT EXPECTED. STARTING FRIDAY...A MORE
TYPICAL SCATTERING OF SEABREEZE STORMS EACH AFTERNOON IS EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...

TALLAHASSEE   87  73  91  73  92 /  80  30  40  20  40
PANAMA CITY   84  77  87  77  87 /  80  40  40  20  40
DOTHAN        87  71  90  72  91 /  60  30  40  20  40
ALBANY        87  71  91  72  93 /  60  30  40  20  30
VALDOSTA      88  70  93  72  94 /  70  30  40  20  30
CROSS CITY    82  72  93  74  92 /  80  20  30  20  40
APALACHICOLA  84  77  87  77  88 /  80  30  30  20  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AL...NONE.
GM...NONE.
&&

NEAR TERM...BARRY
SHORT TERM...DVD
LONG TERM...DVD/MERRIFIELD
AVIATION...BARRY
MARINE...DVD
FIRE WEATHER...BARRY
HYDROLOGY...DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 7:55 PM CDTSevere Thunderstorm WarningTAEJackson50 min
Jun 11, 2:53 PM CDTSpecial Marine WarningTAE22 min
Jun 11, 3:08 PM CDTSpecial Marine WarningTAE97 min
Jun 11, 5:40 PM CDTSpecial Marine WarningTAE65 min

Nearby

Rip Current Statements in Florida, 2015Every rip current statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.